I would like to hear some ideas about what may cause anxiety-like symptoms, but is not anxiety.
To begin with: I am 20 years old male, in good shape, smoked for 3 years, gave up 8 moths ago.
My story began a year ago when I had a fight with my girlfriend and after that I had 2 cigarettes.
Then I returned to school from my break and started to feel light-headed, weak and had increased heart rate. During that lesson I had to give a speech and after approximately 5 minutes of doing so I started to feel like I was going to faint, my legs began to shake, and my friends told me that I was pale.
So I was sent away to the school nurse, who measured my BP, which turned out to be too high (170/90).
Through the end of the day I was feeling weak and tired. After few days I went to a doctor, because I still wasn't in good shape.
She recommended taking some herbal tranquilizers, keep an eye on my BP and ordered an EKG, which hasn't revealed anything.
The herbs helped me to relax, but my hands were still shaking and I was feeling nauseated.
After three months of monitoring my blood pressure I went to the doctor again and she gave me some meds to lower my BP (precisely it was 30mg of Xartan).
This wouldn't help so she added propranolol (3x10mg). It has lowered my BP and slightly helped my shaky hands, but my legs were still sort of numb and I kept feeling dizzy.
As I kept complaining about my health to the doctor she ordered a TSH test, which came back just fine.
From that moment I kept on searching for an answer on my own.
I tested myself for lyme disease, magnesium and potasium defficiency and candida - none were detected.
Anyway I started taking magnesium as it helped the stiffness of my legs and the shaking.
While taking xartan, propranolol and magnesium I felt almost fine, except for sudden feelings of losing balance. This was accompanied by fear, as I didn't know what was happening to me.
It all began to complicate even more when the doctor decided, that I had to stop taking propranolol, as summer was coming and this is when my allergy symptoms appear and she wanted to prevent asthma attacks (which I never had, but it is said, that propranolol can induce them).
When I stopped taking propranolol my hands became shaky again and I was like 'on guard' all the time. Even a ringtone of a text message would make me jump in my chair.
When I came back to the doctor she came up with an idea that my problem is in my head and that I have to see psychiatrist as she doesn't know how to treat me anymore.
So I went to the shrink and he diagnosed me with anxiety and prescribed SSRI (50mg) and Xanax (to take only in case of attack of shaking).
After three moths of treatment there was a change in my mood. I was more cheerful and had more energy, but sudden fear still would appear once in a while. For example one time when I was talking to a professor my hands began to shake and i felt like dying.
Now it has been 8 months since I started taking SSRI and there was no change whatsoever, so the psychiatrist decided that it's probably not a psychological problem, and reduced my SSRI dose to 25mg, and I am soon going to stop taking it at all.
I should also add that now I am back on propranolol (4x10mg) and I am feeling quite good, except for the fact that I have single musscle twitches and sometimes my hands shake like crazy (even Xanax doesn't help). Sometimes I also feel like losing balance (I can't say if I really am, because I always grab something nearby).
Another symptom is that while undergoing stress my heart goes crazy, I have blured vision and feel like passing out.
By stress I don't mean giving public speaches, meeting new people, being in crowded rooms etc., but for example while overtaking a truck another car appears on the opposite lane, and I start to think if I have enough space to finish my maneouvr. So I can't overtake.
Also after excercises (especially those involving movements of upper limbs) I feel dizzy and my legs get stiff.
Has any of you had something like that? If so what was the diagnosis? What should I test myself for?
Please help me, as I am getting really tired of not-knowing what is going on with my body.
If you need any additional information I will be happy to provide it.
In advance thanks for any replies.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?